Announcement

Collapse
No announcement yet.

Imipramine-something you should know!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • DaniMSC
    replied
    I think there was some confusion- "italics mine" is used to indicate a writer's emphasis of another person's writing. I only added the italics to the quote, the italicized text is quoted directly from the article.

    While you are right that retention can happen with any antidepressant, isn't it interesting that at least one urologist who specializes in IC has found Imipramine more problematic than the others?

    A urologist's statement in a published medical journal that a certain antidepressant can cause 'dysfunctional voiding' more than the other similar types of antidepressants implies that in this case, it doesn't "depend entirely on the individual."

    I've shared a published scholarly article on IC, citing my info as the work of one author and providing access to the article for anyone to read.
    Last edited by DaniMSC; 08-23-2011, 06:58 AM. Reason: I realized that maybe Donna thought I wrote the italicized text, when in fact I quoted it from the article.

    Leave a comment:


  • ICNDonna
    replied
    Retention can happen with any of the antidepressants. It depends entirely on the individual. I'm sorry you ran into problems and hope you find a satisfactory anti that will work for you without side effects.


    Donna
    Last edited by ICNDonna; 08-23-2011, 02:41 AM.

    Leave a comment:


  • DaniMSC
    started a topic Imipramine-something you should know!

    Imipramine-something you should know!

    Hi all,

    Here's the point of this post, my anecdote is posted below if you're interested. I found this online at PubMed (it's a great article):

    "Treatment Approaches for Interstitial Cystitis: Multimodality Therapy"
    by Robert J Evans, MD

    “If patients cannot tolerate amitriptyline they may respond to alternative tricyclics, including trazodone, doxepin, and nortriptyline. One antidepressant that should be avoided is imipramine, as the sympathomimetic effect of this agent often exacerbates dysfunctional voiding.” (Italics mine).

    Link:
    http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1476004/

    I recently was prescribed Imipramine because the 12.5 mg of Elavil I took every night really wiped me out the next day and gave me the hangover feeling until at least 14 hours after I'd taken it!

    I took 25mg of Imipramine every night for 5 nights and had some pretty bad side effects. The only plus was that it stopped the hangover feeling in the morning. It didn't help me sleep like Elavil, in fact, I was getting up to pee 2-3 times a night where on Elavil I never got up at all. What it did do was make me feel like I was retaining urine. I was having more difficulty starting the flow than I'd had in months, and having more trouble keeping it going. This caused me to use my pelvic floor muscles to try to get the urine out, which in turn, caused tightening, burning and further disfunction. The last thing I needed!!!! The retention and PFD increased my frequency and urgency too.

    I was hesitant to blame the new drug because I was so happy that I didn't feel like such a zombie, but a quick internet search provided proof that my suspicions were not just in my head.

    Hope this can save somebody the frustration and pain I went through this week!!!! I have read that a number of people here have been helped by imipramine, but at least you know now to try the other options first just in case you react like I did.
    Last edited by ICNDonna; 08-23-2011, 02:40 AM.
Working...
X